Toxicity: Clinical data on escitalopram overdose are limited. However, it has been observed that doses of 190 mg of escitalopram have been taken without any serious symptoms being reported.
Symptoms: Symptoms of overdose with racemic citalopram (>600 mg): Dizziness, tremor, agitation, somnolence, unconsciousness, seizures, tachycardia, changes in the ECG with ST-T changes, broadening of the QRS complex, prolonged QT interval, arrhythmias, respiratory depression, vomiting, rhabdomyolysis, metabolic acidosis, hypokalemia. It is anticipated that overdoses with escitalopram would result in similar symptoms.
Treatment: There is no specific antidote. Establish and maintain an airway, ensure adequate oxygenation and respiratory function. Gastric lavage should be carried out as soon as possible after oral ingestion. Cardiac and vital signs monitoring are recommended along with general symptomatic supportive measures.